Alert archive / Arkansas / Flash Flood Warnings in 2020

Flash Flood Warning 91, NWS Little Rock, AR

September 1, 20206 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 1, 2020, 4:18 AM CDT for 6 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2020, 4:18 AM CDT (09:18 UTC)
Expired
Sep 1, 2020, 9:15 AM CDT
In force
5 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Logan County, AR, Newton County, AR, Pope County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:50 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 1, 2:50 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
250 AM CDT Tue Sep 1 2020

.Significant flash flooding possible across portions of
southwestern, western, and central Arkansas through Thursday
morning...

.SHORT TERM...Today Through Wednesday Night

Regarding the short term, the fcst remains highly concerning for
flooding potential across portions of Wrn, S/Wrn, and Cntrl AR over
the next few days. Current radar mosaic imagery indicates some
widespread convection over much of Ern OK, much of which has
produced significant rainfall already early this AM. New
development can be seen to south of ongoing storms, indicative of
a LLJ of 20-30 kts, which will continue to fuel new convection
through Tues morning beyond daybreak.

Following early Mon morning convection over parts of Wrn and Cntrl
AR, soil moisture remains excessive, leaving these areas extremely
vulnerable to flash flooding. An airmass characterized by modest
MLCAPE of 1500-2000 J/kg, and PWATs > 2" remains over the Wrn half
of the state this morning. Hi-res CAM guidance continues to paint a
training/backbuilding system along a stationary bndry, positioned
over AR along the I-40 corridor. Along the bndry, sfc convergence
will be maximized, in conjunction w/ the aforementioned LLJ and
will support widespread rain and thunderstorms, of which will
likely be efficient rainfall producers. High Chc PoPs will remain
steady through Mon as the bndry advances slowly towards the N/E.

Through the remainder of the fcst period, unsettled weather will
persist as upper flow backs to become S/Wrly with an advancing
shortwave trough. W/ no real alterations to the sfc airmass, rain
and thunderstorms will continue across the Natural State as multiple
perturbations traverse through the mean flow.

&&

.LONG TERM...Thursday Through Monday

A nearly stationary front near the Arkansas and Missouri border will
begin pushing slowly southward on Thursday. Good chances of showers
and thunderstorms will continue, but not for long.

Later on Thursday/early Friday, a northwest wind flow aloft will
drive a new cold front this way from the Plains. This front will
barrel through the region, and will be followed by cooler and drier
air.

High pressure will build behind the Plains front, with no rain in
the forecast through the weekend. Yet another cold front will arrive
from the northwest as the period ends with chances of precipitation
returning.

Below to well below normal temperatures are in the forecast through
the period.

&&

.HYDROLOGY...

Widespread rainfall totaling 2 to 6 or more inches is expected
through mid/late week over much of western and southwestern
Arkansas as well as portions of central Arkansas. Saturated soils
and significant runoff from this morning's rain event are filling
rivers across these areas... namely the Petit Jean, Fourche
Lafave, and Ouachita Rivers. Uncertainty regarding the exact
placement of heaviest rain in the coming days makes it difficult
to ascertain how much of a river flood threat there will be, but
preliminary forecast and modeling data suggest minor flooding will
indeed be possible if not likely. Flash flooding is also likely on
small, flashy creeks and tributaries.

Other tributaries (e.g., the Caddo and Little Missouri Rivers) as
well as the Saline River will be close enough to where heavy rain
is expected that they will need to be monitored. Any
outdoor/recreational interests on or near any waterway in western,
southwestern, and central Arkansas should remain vigilant and
updated with the latest forecast information.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  72  83  71 /  80  60  80  50
Camden AR         91  75  88  73 /  50  40  50  30
Harrison AR       79  69  80  68 /  90  60  70  40
Hot Springs AR    86  73  84  72 /  70  70  80  50
Little Rock   AR  88  74  85  72 /  70  60  70  50
Monticello AR     91  76  90  73 /  40  30  40  30
Mount Ida AR      84  72  81  69 /  80  70  80  50
Mountain Home AR  79  70  81  69 /  90  60  70  50
Newport AR        84  73  83  72 /  80  60  80  50
Pine Bluff AR     90  75  88  72 /  50  40  60  40
Russellville AR   83  72  82  71 /  90  70  80  50
Searcy AR         87  73  85  71 /  80  60  80  50
Stuttgart AR      88  75  87  73 /  60  50  60  40
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday morning FOR Clark-Conway-
Dallas-Faulkner-Garland-Grant-Hot Spring-Johnson-Logan-
Montgomery-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott-Yell.

&&

Short Term...GREEN / Long Term...46
Hazardous weather outlook, Sep 1, 3:02 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Tue Sep 1 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020815-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
302 AM CDT Tue Sep 1 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Tuesday, widespread rain and thunderstorms will persist over
western and central Arkansas. Excessive soil moisture content
across western and southwestern Arkansas has left the region
extremely vulnerable to flash flooding, prompting the continuation
of the flash flood watch. Heavy rainfall associated with
thunderstorms through Tuesday could bring another 2+ inches to
the region, and pose a significant flash flooding threat.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Scattered to numerous showers and thunderstorms will continue
on Wednesday, especially in northern and western sections of the
state. One to more than two inches of rain could occur in the
north and west. Additional flash flooding is possible, especially
in portions of the Ouachita Mountains where the ground is
nearly saturated.

Precipitation will build to the south on Thursday, and will not
tend to be as widespread and heavy. Drier air will arrive from the
north on Friday, with rain mostly ending through the weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:57 PM CDTRiver Flood WarningLZKClark, Hot Spring13 hr
Sep 1, 2:39 AM CDTFlash Flood WarningLZKJohnson, Logan, Scott6 hr
Sep 1, 5:02 AM CDTFlash Flood WarningLZKMontgomery, Polk, Scott3 hr
Sep 1, 5:08 AM CDTSpecial Weather StatementLZKJohnson, Pope, Yell52 min
Sep 1, 6:06 AM CDTSpecial Weather StatementLZKPerry39 min
Sep 1, 6:30 AM CDTSpecial Weather StatementLZKGarland, Montgomery45 min
Sep 1, 7:10 AM CDTSpecial Weather StatementLZKHot Spring, Saline35 min
Sep 1, 7:13 AM CDTFlash Flood Warning Considerable damage threatLZKGarland, Hot Spring, Montgomery4 hr
Sep 1, 7:53 AM CDTFlash Flood Warning Considerable damage threatLZKMontgomery, Perry, Polk, Scott, Yell3 hr
Sep 1, 8:21 AM CDTFlash Flood WarningLZKIzard, Sharp3 hr
Sep 1, 8:54 AM CDTFlash Flood WarningLZKLawrence, Randolph2 hr
Sep 1, 9:03 AM CDTFlash Flood Warning Considerable damage threatLZKLogan, Yell2 hr
Sep 1, 9:16 AM CDTFlash Flood WarningLZKCleburne, Independence, Lawrence, Sharp, Stone2 hr
Sep 1, 9:46 AM CDTFlash Flood WarningLZKConway, Johnson, Logan, Pope, Searcy, Stone and 2 more5 hr
Sep 1, 11:09 AM CDTFlash Flood Warning Considerable damage threatLZKLogan, Montgomery, Polk, Scott, Yell4 hr
Sep 1, 12:35 PM CDTSpecial Weather StatementLZKPerry25 min
Sep 1, 12:43 PM CDTRiver Flood WarningLZKPerry55 hr
Sep 1, 12:56 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott49 min
Sep 1, 1:36 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk39 min
Sep 1, 1:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren, White41 min
Sep 1, 1:56 PM CDTTornado WarningLZKConway, Faulkner, Perry34 min
Sep 1, 2:25 PM CDTSevere Thunderstorm WarningLZKClark, Pike50 min
Sep 1, 2:27 PM CDTTornado WarningLZKCleburne, Faulkner, Van Buren, White33 min
Sep 1, 2:48 PM CDTAreal Flood AdvisoryLZKGarland, Johnson, Logan, Montgomery, Perry, Polk and 3 more10 hr
Sep 1, 2:55 PM CDTTornado WarningLZKCleburne, White50 min
Sep 1, 2:56 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Jefferson, Pulaski, Saline49 min
Sep 1, 3:30 PM CDTTornado WarningLZKCleburne, Independence, Jackson, White45 min
Sep 1, 3:35 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke40 min
Sep 1, 3:39 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline51 min
Sep 1, 3:48 PM CDTSpecial Weather StatementLZKPulaski, White42 min
Sep 1, 4:10 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson50 min
Sep 1, 4:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Prairie32 min
Sep 1, 4:18 PM CDTSpecial Weather StatementLZKArkansas27 min
Sep 1, 4:25 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe50 min
Sep 1, 4:30 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff45 min
Sep 1, 4:56 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln34 min
Sep 1, 5:10 PM CDTSpecial Weather StatementLZKJefferson50 min
Sep 1, 5:11 PM CDTSpecial Weather StatementLZKCleveland, Lincoln49 min
Sep 1, 5:13 PM CDTSpecial Weather StatementLZKJackson47 min
Sep 1, 5:14 PM CDTSpecial Weather StatementLZKPrairie46 min

Nearby

Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.